MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

ABBOTT MEDICAL AMPLATZER VASCULAR PLUG II; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Catalog Number 9-AVP2-010
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Related manufacturer report number: 2135147-2023-03548.As reported in a research article, a patient had residual shunt after implant of an amplatzer vascular plug ii off-label in a patent ductus arteriosus.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with regards to manufacture, design, or labeling.
 
Event or Problem Description
Related manufacturer report number: 2135147-2023-03548.The article, ¿a challenging interventional procedure: transcatheter closure of tubular patent ductus arteriosus in patients with pulmonary hypertension¿, was reviewed.The article presents a case study of an 5-month-old, 5.5kg patient with the following patent ductus arteriosus (pda) measurements: minimal ductus diameter = 4.2mm, ampulla diameter = 7.7mm, ductal length = 11.2mm.It was reported on an unknown date, a 12mm amplatzer vascular plug ii was chosen for implant to occlude a pda.After the device was implanted, it was noted there was an elongation of the device causing left pulmonary artery stenosis due to device oversizing.A decision was made to additionally implant a 10mm amplatzer vascular plug ii.The second device was implanted successfully with a reported mild residual shunting.[the primary and corresponding author is ilker kemal yucel, department of pediatric cardiology, university of health sciences dr.Siyami ersek thoracic and cardiovascular surgery training and research hospital, istanbul, turkey, ilkerkemalyucel@yahoo.Com] 10mm amplatzer vascular plug ii, peri-procedural complications included residual shunt.

Brand Name
AMPLATZER VASCULAR PLUG II
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17544160
Report Number2135147-2023-03549
Device Sequence Number12369737
Product Code KRD
UDI-Device Identifier00811806010380
UDI-Public00811806010380
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
K071699
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-AVP2-010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/21/2023
Initial Report FDA Received Date08/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age5 MO
Patient SexUnknown